MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 3; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 3; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL
Model Number 71422433
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a right tka performed on (b)(6) 2016 due to osteoarthritis, the patient experienced aseptic loosening of the tibial and femoral component.This was addressed via revision surgery on (b)(6) 2019 were all components where exchange.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a revision surgery of journey uni prothesis.As such, no further information will be available.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device, could not be returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a right revision was performed approximately 3 years post uka due to aseptic loosening of the femoral and tibial components.As of the date of this medical investigation, the requested clinical documentation has not been received as the information was provided by the national joint registry of the united kingdom as part of a retrospective data collection, and reportedly, no further information will be available.Without the requested medical documentation, possible clinical factors which could have contributed to the reported event could not be definitively concluded.The patient impact beyond that which was reported could not be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that loosening has been identified as a possible adverse effect.According to the intraoperative section, failure to use the optimum size component could be one of the probable causes of loosening.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, osteolysis and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
JRNY UNI TIBIAL BASE RM/LL SZ 3
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15358595
Report Number1020279-2022-03956
Device Sequence Number11171582
Product Code HSX
UDI-Device Identifier00885556088241
UDI-Public00885556088241
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model Number71422433
Device Catalogue Number71422433
Device Lot Number16CM16840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale